Alert archive / Alabama / Hard Freeze Warnings in 2007

Hard Freeze Warning 2, NWS Mobile, AL

December 17, 20075 counties in Alabama

NWS Mobile, AL issued this hard freeze warning at Dec 17, 2007, 11:54 AM CST for 5 counties in Alabama. It took effect at Dec 17, 2007, 11:00 PM CST. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 11:54 AM CST (17:54 UTC)
In effect from
Dec 17, 2007, 11:00 PM CST
Expired
Dec 18, 2007, 12:32 AM CST
In force
92 min
Issued by
NWS Mobile, AL

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-118 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 171754
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1154 AM CST MON DEC 17 2007

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING WHICH IS IN EFFECT FROM 11 PM THIS EVENING THROUGH 7 AM CST
TUESDAY...

.HIGH PRESSURE CONTINUES TO BUILD EASTWARD ACROSS THE REGION THIS
MORNING...AND THE RIDGE AXIS WILL BE CENTERED OVER SOUTH CENTRAL
ALABAMA TONIGHT. THIS...COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS...ALONG WITH DEW POINT TEMPERATURES IN THE LOW TO MID 20S...
WILL RESULT IN A HARD FREEZE ACROSS PARTS OF SOUTH CENTRAL ALABAMA
AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE TONIGHT.
TEMPERTURES ARE EXPECTED TO DROP BELOW FREEZING BY AROUND 9 PM...THEN
FALL TO AROUND 25 DEGREES BY AROUND 11 PM. TEMPERATURES GENERALLY IN
THE LOWER 20S ARE THEN EXPECTED FOR THE REMAINDER OF THE NIGHT...
CONTINUING THROUGH AROUND 7 AM TUESDAY.

ALZ056>060-FLZ003-005-180200-
/O.NEW.KMOB.HZ.W.0002.071218T0500Z-071218T1300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA-
INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
JAY...CRESTVIEW
1154 AM CST MON DEC 17 2007

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM
CST TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CST
TUESDAY. 

HIGH PRESSURE CONTINUES TO BUILD EASTWARD ACROSS THE REGION THIS
MORNING...AND THE RIDGE AXIS WILL BE CENTERED OVER SOUTH CENTRAL
ALABAMA TONIGHT. THIS...COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS...ALONG WITH DEW POINT TEMPERATURES IN THE LOW TO MID 20S...
WILL RESULT IN A HARD FREEZE ACROSS PARTS OF SOUTH CENTRAL ALABAMA
AND INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE TONIGHT.
TEMPERTURES ARE EXPECTED TO DROP BELOW FREEZING BY AROUND 9 PM...
THEN FALL TO AROUND 25 DEGREES BY AROUND 11 PM. TEMPERATURES
GENERALLY IN THE LOWER 20S ARE THEN EXPECTED THROUGH THE REMAINDER OF
THE NIGHT...CONTINUING THROUGH AROUND 7 AM TUESDAY.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 26 DEGREES
OR LESS ARE EXPECTED FOR AT LEAST 5 HOURS. THESE CONDITIONS WILL KILL
CROPS AND OTHER SENSITIVE VEGETATION. 

$$
2 follow-up statements
000 
WWUS74 KMOB 180137
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
737 PM CST MON DEC 17 2007

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD
FREEZE WARNING WHICH IS IN EFFECT FROM 11 PM THIS EVENING THROUGH
7 AM CST TUESDAY...

.HIGH PRESSURE OVER EASTERN TENNESSEE WILL CONTINUE TO BUILD
EASTWARD INTO THE CAROLINAS TONIGHT. ALTHOUGH SOME HIGH LEVEL CLOUDS
ARE FORECAST TO SPREAD EASTWARD OVER THE AREA...ENOUGH BREAKS ALONG
WITH LIGHT WINDS AND LOW DEWPOINTS WILL RESULT IN A HARD FREEZE
ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND INTERIOR PORTIONS OF THE
WESTERN FLORIDA PANHANDLE TONIGHT. 

ALZ056>060-FLZ003-005-180800-
/O.CON.KMOB.HZ.W.0002.071218T0500Z-071218T1300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA-
INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
JAY...CRESTVIEW
737 PM CST MON DEC 17 2007

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 7 AM CST TUESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 7 AM CST TUESDAY. 

TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING BY 11
PM. TEMPERATURES BETWEEN 22 AND 26 DEGREES ARE FORECAST THROUGH THE PREDAWN
HOURS TUESDAY MORNING.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES OF 26 DEGREES
OR LESS ARE EXPECTED FOR AT LEAST 5 HOURS. THESE CONDITIONS WILL KILL
CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS74 KMOB 180632
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1232 AM CST TUE DEC 18 2007

...HARD FREEZE WARNING IS CANCELLED...

.ABUNDANT HIGH CLOUDS CONTINUE TO MOVE EAST ACROSS THE FORECAST AREA
THIS MORNING. THESE CLOUDS ARE PREVENTING TEMPERATURES FROM FALLING
AS FAR AS EXPECTED. THUS THE HARD FREEZE WARNING HAS BEEN CANCELLED.

ALZ056>060-FLZ003-005-180745-
/O.CAN.KMOB.HZ.W.0002.000000T0000Z-071218T1300Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND SANTA ROSA-
INLAND OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
JAY...CRESTVIEW
1232 AM CST TUE DEC 18 2007

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HARD
FREEZE WARNING. 



$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this hard freeze warning went out at Dec 17, 4:25 AM CST, 7 hours 29 minutes earlier.

Area forecast discussion, Dec 17, 4:25 AM CST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
425 AM CST MON DEC 17 2007

.SHORT TERM (TODAY AND TONIGHT)...HIGH PRESSURE WILL MOVE EASTWARD
ACROSS THE AREA THROUGH TONIGHT. THIS WILL MAKE FOR A DRY AND COOL
DAY ACROSS CENTRAL GULF COAST. HIGH TEMPERATURES ARE EXPECTED TO TOP
OUT IN THE MID 50S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR IDEAL
RADIATIONAL COOLING TONIGHT WITH LOW TEMPERATURES DROPPING INTO THE
MID TO UPPER 20S INLAND AND LOW TO MID 30S ALONG THE COAST. THE
LOWEST TEMPERATURES WILL BE FOUND ACROSS THE EASTERN HALF OF THE
FORECAST AREA UNDER THE SFC RIDGE WHERE WINDS WILL GO NEARLY CALM.
SOME OF THE NORMALLY COLD LOCATIONS SUCH AS CRESTVIEW MAY EXPERIENCE
A HARD FREEZE. HOWEVER...THE AREAL COVERAGE SHOULD BE SMALL ENOUGH
TO PRECLUDE A HARD FREEZE WARNING. /13

.LONG TERM (TUESDAY THROUGH NEXT MONDAY)...THE SURFACE RIDGE AXIS
WILL TRANSLATE EAST OF OUR AREA TUESDAY WITH A LIGHT SOUTHEAST FLOW
SETTING UP GOING INTO WEDNESDAY.  ONSHORE MOISTURE TRANSPORT
INCREASES WEDNESDAY...AND WE COULD SEE SCATTERED SHOWERS DEVELOPING
OVER OUR WESTERN ZONES WEDNESDAY AFTERNOON.  BY LATE WEDNESDAY...WE
SHOULD BE SEEING A SHORTWAVE TRACKING EAST ACROSS NORTHERN TEXAS.
AS THIS SHORTWAVE MOVES EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY
WEDNESDAY NIGHT...A WEAK AREA OF LOW PRESSURE SHOULD FORM UP OVER
NORTHEAST TEXAS...MOVING EASTWARD ACROSS MISSISSIPPI ON THURSDAY.
THIS WILL BRING A WEAK COLD FRONT ACROSS OUR REGION THRUSDAY
AFTERNOON...AND THEREFORE WE ADVERTISE A CHANCE OF SHOWERS/ISOLATED
THUNDERSTORMS IN THE FORECAST FOR THURSDAY.  THE NEXT CHANCE OF RAIN
WILL COME ON SATURDAY WHEN A SOMEWHAT STRONGER UPPER TROUGH EJECTS
EASTWARD ACROSS THE ARKANSAS AND NORTHERN MISSISSIPPI...BRINGING A
STRONGER COLD FRONT ACROSS OUR AREA ON SATURDAY.  /05

&&

.MARINE...HIGH PRESSURE WILL BUILD ACROSS THE NORTH CENTRAL GULF
COAST TODAY. THIS WILL ALLOWING THE STRONG NORTHERLY WINDS THIS
MORNING TO DECREASE AND BECOME EASTERLY TONIGHT. THE SMALL CRAFT
ADVISORY WILL BE EXTENDED THROUGH 10 AM AND CAN BE RE-EVALUATED ON
THE MORNING UPDATE. OTHERWISE...A LIGHT EASTERLY FLOW WILL BECOME
SOUTHEASTERLY BY MID-WEEK AS HIGH PRESSURE SHIFTS EAST. SOUTHERLY
WINDS AND SEAS INCREASE ON THURSDAY AS A COLD FRONT APPROACHES AND
MOVES THROUGH DURING THE AFTERNOON. /13

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH IN FLORIDA TO A
RED FLAG WARNING TODAY...AND WILL BRING IN A RED FLAG WARNING OVER
OUR ALABAMA ZONES GIVEN WE WILL SEE DEWPOINTS MIX DOWN INTO THE
UPPER TEENS LATE THIS MORNING AND AFTERNOON...BRINGING A 4 TO 5 HOUR
PERIOD OF LOW RH BELOW 25 PERCENT.  WILL BRING UP A FIRE WEATHER
WATCH OVER PORTIONS OF NORTHWEST FLORIDA FOR TOMORROW.  RIGHT NOW
THE DEWPOINT FORECAST SUGGESTS WE WONT MEET THE DURATION CRITERIA OF
LOW RH OVER OUR ALABAMA ZONES FOR A FIRE WEATHER WATCH TOMORROW.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      57  33  61  50 /  00  00  00  05
PENSACOLA   55  34  60  49 /  00  00  00  05
DESTIN      56  38  57  49 /  00  00  00  05
EVERGREEN   55  25  59  38 /  00  00  00  05
WAYNESBORO  55  30  60  45 /  00  00  00  05
CAMDEN      56  27  59  39 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES: LOWER
     BALDWIN...AND LOWER MOBILE.

     RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FREEZE WARNING UNTIL 8 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&

13/CULLEN
05/GARMON
Hazardous weather outlook, Dec 17, 5:30 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CST MON DEC 17 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE
BAY-COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM-COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE
530 AM CST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND
THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

STRONG NORTHERLY WINDS OVER THE BAYS AND OFFSHORE WATERS WILL
CONTINUE THROUGH THIS MORNING AND A SMALL CRAFT ADVISORY REMAINS IN
EFFECT THROUGH MID-MORNING.

THERE IS AN INCREASED RISK OF WILDFIRES ACROSS SOUTHWEST ALABAMA AND
NORTHWEST FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A POTENTIAL OF STRONG THUNDERSTORMS THIS WEEKEND AHEAD OF A
STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:50 AM CSTRed Flag WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more13 hr
Dec 17, 4:50 AM CSTFire Weather WatchMOBWalton25 hr

Nearby

Hard Freeze Warnings in Alabama, 2007Hard Freeze Warnings in Florida, 2007Every hard freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.